Alert archive / Illinois / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 135, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Sep 10, 2015, 4:04 PM CDT for Fulton County, Mason County, Tazewell County, Illinois. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 10, 2015, 4:04 PM CDT (21:04 UTC)
- Expired
- Sep 10, 2015, 4:30 PM CDT
- In force
- 26 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 60.0 mph
Counties Fulton County, IL, Mason County, IL, Tazewell County, IL
The radar
The Lincoln radar (KILX), 69 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 10, 4:40 PM CDT | TORNADO | 2 Sse Bath, IL | TORNADO ON THE GROUND FOR LESS THAN 30 SECONDS. ONE HOME WITH DAMAGE TO SIDING AND BRANCHES BLOWN THROUGH WINDOWS. MULTIPLE POWER LINES ALSO DOWN IN THE AREA. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 9.1 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -179 J/kg
- Mixed-layer LCL
- 1050 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
399
WUUS53 KILX 102104
SVRILX
ILC057-125-179-102130-
/O.NEW.KILX.SV.W.0135.150910T2104Z-150910T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
404 PM CDT THU SEP 10 2015
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MASON COUNTY IN CENTRAL ILLINOIS...
SOUTHEASTERN FULTON COUNTY IN WEST CENTRAL ILLINOIS...
WEST CENTRAL TAZEWELL COUNTY IN CENTRAL ILLINOIS...
* UNTIL 430 PM CDT
* AT 404 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR CANTON TO LEWISTOWN TO NEAR VERMONT...MOVING
SOUTHEAST AT 40 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
CANTON...HAVANA...LEWISTOWN...MANITO...CUBA...ASTORIA...VERMONT...
ST. DAVID...IPAVA...BATH...EASTON...KILBOURNE...DUNFERMLINE...
FOREST CITY...BRYANT...BANNER...LIVERPOOL...TOPEKA...BLUFF CITY AND
CHATAUQUA PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
LINCOLN.
&&
LAT...LON 4035 9045 4043 9020 4060 9017 4053 8987
4051 8987 4052 8986 4049 8973 4018 8972
4014 9009 4016 9020 4018 9021 4019 9045
TIME...MOT...LOC 2104Z 300DEG 37KT 4057 9011 4041 9014 4034 9044
HAIL...0.88IN
WIND...60MPH
$$
GEELHART2 follow-up statements
897
WWUS53 KILX 102118
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
418 PM CDT THU SEP 10 2015
ILC057-125-179-102130-
/O.CON.KILX.SV.W.0135.000000T0000Z-150910T2130Z/
MASON-FULTON-TAZEWELL-
418 PM CDT THU SEP 10 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT
FOR MASON...SOUTHEASTERN FULTON AND WEST CENTRAL TAZEWELL COUNTIES...
AT 418 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM ST. DAVID TO 7 MILES NORTHEAST OF HAVANA TO 4 MILES
NORTHEAST OF ASTORIA...MOVING SOUTHEAST AT 35 MPH.
HAZARD...60 MPH WIND GUSTS AND NICKEL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
CANTON...HAVANA...LEWISTOWN...MANITO...CUBA...ASTORIA...VERMONT...ST.
DAVID...IPAVA...BATH...EASTON...KILBOURNE...DUNFERMLINE...FOREST
CITY...BRYANT...BANNER...LIVERPOOL...TOPEKA...BLUFF CITY AND
CHATAUQUA PARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
LINCOLN.
&&
LAT...LON 4035 9045 4043 9020 4060 9017 4053 8987
4051 8987 4052 8986 4049 8973 4018 8972
4014 9009 4016 9020 4018 9021 4019 9045
TIME...MOT...LOC 2118Z 293DEG 28KT 4050 9003 4040 8998 4028 9030
HAIL...0.88IN
WIND...60MPH
$$
GEELHART383
WWUS53 KILX 102131
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
431 PM CDT THU SEP 10 2015
ILC057-125-179-102140-
/O.EXP.KILX.SV.W.0135.000000T0000Z-150910T2130Z/
MASON-FULTON-TAZEWELL-
431 PM CDT THU SEP 10 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHERN MASON...NORTHEASTERN
FULTON AND WEST CENTRAL TAZEWELL COUNTIES HAS EXPIRED...
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
A NEW SEVERE THUNDERSTORM WARNING IS IN EFFECT FOR SOUTHEAST FULTON
AND SOUTHWEST MASON COUNTIES UNTIL 5 PM.
LAT...LON 4035 9045 4043 9020 4060 9017 4053 8987
4051 8987 4052 8986 4049 8973 4018 8972
4014 9009 4016 9020 4018 9021 4019 9045
TIME...MOT...LOC 2127Z 300DEG 37KT 4050 9003 4040 8998 4028 9030
$$
GEELHARTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 2:45 PM CDT, 1 hour 19 minutes earlier.
Area forecast discussion, Sep 10, 2:45 PM CDT, 1 hour 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 245 PM CDT THU SEP 10 2015 .SHORT TERM...(TONIGHT) ISSUED AT 245 PM CDT THU SEP 10 2015 19z/2pm surface analysis shows a cold front extending from Lake Superior southwestward into eastern Iowa. A cluster of thunderstorms that developed in advance of the front this morning continues to track E/SE across Livingston County...while additional storms are beginning to develop along its trailing outflow boundary from Bloomington-Normal northwestward to near Burlington, Iowa. LAPS mesoanalysis shows a narrow axis of SBCAPEs from 1500 to 2000J/kg along/ahead of the outflow, which will likely result in a few vigorous updrafts and the potential for hail with some of the storms over the next few hours. Once the sun sets and daytime instability wanes, any risk for hail/gusty winds will diminish. Will highlight the I-74 corridor with the highest PoPs early this evening as the outflow boundary becomes active. After that, think additional scattered thunderstorms will develop along the actual cold front and track E/SE into the area from late evening into the overnight hours. Based on timing of front, have kept locations south of the I-70 corridor dry until after midnight. Elsewhere have carried high chance PoPs. && .LONG TERM...(Friday THROUGH Thursday) ISSUED AT 245 PM CDT THU SEP 10 2015 Cold front is progged to pass through central Illinois tonight and will be pushing into Indiana by Friday morning. Despite FROPA...models continue to show lingering showers across much of the area east of the Illinois River through the morning hours. With boundary moving even further away, most of the rain will come to an end by afternoon. Have therefore ended PoPs across the western half of the CWA after 18z. Will need to keep an eye on a deep upper low digging southward late in the day...as NAM continues to suggest scattered showers developing in association with this feature across north-central Illinois by mid to late afternoon. As a result...have kept low chance PoPs in the forecast along/northeast of a Bloomington to Danville line through the entire day. Much cooler conditions will be the rule this weekend, as 1024mb surface high builds southward out of Canada. GFS shows 850mb temps dropping into the 3 to 5C range on Saturday, supporting high temperatures only in the middle to upper 60s. In addition, as upper low digs southward into the Ohio River Valley, a few light showers will be possible across east-central Illinois. Have included slight chance PoPs east of I-57 accordingly. Surface ridge axis will be overhead by 12z Sunday, resulting in the coolest night of the forecast period. Clear skies/light winds will allow dry airmass to cool into the middle 40s in most areas by early Sunday morning. After that, upper low will retreat into eastern Canada and heights will rise substantially across the Midwest early next week. The end result will be a steady warming trend, with highs returning to the middle 80s by Tuesday and Wednesday. GFS/ECMWF are both in fairly good agreement that the next cold front will begin to approach by Thursday. As a result, have included chance PoPs across the western CWA Wednesday night, then everywhere on Thursday. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z Friday Afternoon) ISSUED AT 1240 PM CDT THU SEP 10 2015 Outflow boundary from convection in northern Illinois is approaching KPIA/KBMI from the north. While the ongoing convection is expected to remain north of these TAF sites, high-res models develop scattered convection along this boundary as it drops into central Illinois. Already starting to see some development along the IL/IA border west of KGBG ahead of the boundary. Have made some adjustments to the timing of the VCTS, speeding it up by a couple hours in most cases. The main cold front remains further northwest and will likely start affecting central Illinois toward 06Z. After tailing off for a time, some increase in showers is possible late tonight, but currently think the overnight thunder potential will remain further south. Northerly winds may become gusty toward the end of the forecast period, with cold air advection taking place. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Barnes LONG TERM...Barnes AVIATION...Geelhart
Hazardous weather outlook, Sep 10, 3:12 PM CDT, 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 312 PM CDT THU SEP 10 2015 ILZ027>031-036>038-040>043-047>051-111100- CASS-DE WITT-FULTON-KNOX-LOGAN-MARSHALL-MASON-MCLEAN-MENARD- MORGAN-PEORIA-SANGAMON-SCHUYLER-SCOTT-STARK-TAZEWELL-WOODFORD- 312 PM CDT THU SEP 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE INTO THIS EVENING...AS A COLD FRONT MOVES INTO THE AREA FROM THE NORTHWEST. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW OF THE STORMS WILL BE CAPABLE OF PRODUCING HAIL OR GUSTY WINDS...MAINLY LATE THIS AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUIRED THROUGH SUNSET. ILZ044>046-052>057-061-111100- CHAMPAIGN-CHRISTIAN-COLES-DOUGLAS-EDGAR-MACON-MOULTRIE-PIATT- SHELBY-VERMILION- 312 PM CDT THU SEP 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS AND EAST CENTRAL ILLINOIS. .DAY ONE...TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE...AS A COLD FRONT MOVES INTO THE AREA FROM THE NORTHWEST. WHILE WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED...A FEW OF THE STORMS MAY PRODUCE HAIL OR GUSTY WINDS. THIS WOULD BE MOST LIKELY WEST OF I-57. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ANY LINGERING THUNDERSTORMS SHOULD DIMINISH FRIDAY MORNING. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. ILZ062-063-066>068-071>073-111100- CLARK-CLAY-CRAWFORD-CUMBERLAND-EFFINGHAM-JASPER-LAWRENCE-RICHLAND- 312 PM CDT THU SEP 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ILLINOIS. .DAY ONE...TONIGHT ISOLATED THUNDERSTORMS WILL BE POSSIBLE AFTER MIDNIGHT...AS A COLD FRONT MOVES INTO THE AREA FROM THE NORTHWEST. AT THIS TIME...ANY THUNDERSTORMS ARE NOT EXPECTED TO BE SEVERE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A FEW THUNDERSTORMS WILL LINGER INTO FRIDAY. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. GEELHART
In the hours before
Special weather statement, Sep 10, 3:22 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
322 PM CDT THU SEP 10 2015
ILZ036-102100-
FULTON-
322 PM CDT THU SEP 10 2015
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FULTON COUNTY UNTIL
400 PM CDT...
AT 321 PM CDT...TRAINED WEATHER SPOTTERS REPORTED A STRONG
THUNDERSTORM OVER LITTLE SWAN LAKE...OR 14 MILES NORTHEAST OF
MACOMB...MOVING SOUTHEAST AT 35 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
CUBA...AVON...LONDON MILLS...BERNADOTTE...SMITHFIELD...MARIETTA...
ELLISVILLE AND FIATT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LINCOLN.
&&
LAT...LON 4071 9044 4071 9026 4054 9015 4035 9036
4042 9045
TIME...MOT...LOC 2021Z 318DEG 31KT 4066 9056
GEELHARTLocal storm report, Sep 10, 3:45 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
345 PM CDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 PM TSTM WND DMG HENRY 41.11N 89.36W
09/10/2015 MARSHALL IL EMERGENCY MNGR
6 INCH DIAMETER BRANCH BLOWN DOWN. TIN BLOWN OFF A ROOF.
&&
GEELHARTLocal storm report, Sep 10, 3:49 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
349 PM CDT THU SEP 10 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM HEAVY RAIN BLOOMINGTON AIRPORT 40.48N 88.92W
09/10/2015 M1.18 INCH MCLEAN IL AWOS
40-MINUTE TOTAL FROM CENTRAL ILLINOIS REGIONAL AIRPORT
&&
GEELHARTThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 10, 3:45 AM CDT | Dense Fog Advisory | ILX | Clark, Clay, Crawford, Cumberland, Effingham, Jasper and 2 more | 4 hr |
| Sep 10, 3:22 PM CDT | Special Weather Statement | ILX | Fulton | 38 min |
| Sep 10, 4:28 PM CDT | Severe Thunderstorm Warning | ILX | Fulton, Mason, Schuyler | 32 min |
| Sep 10, 4:56 PM CDT | Tornado Warning | ILX | Cass, Mason, Menard | 34 min |
| Sep 10, 5:24 PM CDT | Severe Thunderstorm Warning | ILX | Menard, Sangamon | 36 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.